MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT
Model Number MI1200 SYNCHRONY
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Mastoiditis (4835)
Type of Reportable Event Malfunction
Event or Problem Description
The device was reportedly explanted due to acute purulent mastoiditis.The clinic confirmed that there was no claim that the device had caused or contributed to the need for the explantation.The clinic further noted that there was significant swelling in the postauricular area.The user has received antibiotics and hormonal therapy.The user also had a subperiosteal abcess on the right, spreading to the site of the implant.
 
Additional Manufacturer Narrative
According to the information received from the field the device was explanted due to mastoiditis.A review of device sterilization records shows that the device has been subject to a valid sterilization process.Therefore, no information points towards the implant being the source of the infection.Further, during device investigation a damage to the electronic circuitry was found.As no in situ measurements were received from the field, it cannot be determined if the malfunction was already present whilst the implant was implanted or if the damage occurred after explantation.Other mechanical damages found are attributable to the removal surgery.This is a combine initial and final report.

Brand Name
SYNCHRONY
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key21394274
Report Number9710014-2025-00152
Device Sequence Number8388790
Product Code MCM
UDI-Device Identifier09008737094027
UDI-Public(01)09008737094027
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberMI1200 SYNCHRONY
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2025
Initial Report FDA Received Date02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 YR
Patient SexMale